MAUDE Adverse Event Report: INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported the following: "the doctor performed a dse catheter placement on patient (female).After easily identifying the subdural space, the doctor inserted the guidewire (after adequately lubricating it with saline to allow for better sliding).The progression was smooth, so the doctor removed the metal needle and began to extract the guidewire with one hand, holding the catheter steady with the other.The doctor felt resistance and noticed a curling of the catheter at the distal end, a sensation not different from previous placements.Upon removal of the whole catheter, a breakage of the catheter's mandrel was evident.The mandrel appeared to be made of several intertwined wires, one of them appeared to be untangled and cut.The mandrel, however, was intact at the end.The doctor did not notice any lesions or abnormal leakage of cerebrospinal fluid from the catheter." additional information received as follows: - could you please clarify this statement "upon removal of the whole catheter, a breakage of the catheter's mandrel was evident." was the catheter removed completely, and a new device was used to complete the procedure? or was the catheter's mandrel (guidewire) that was removed? it was also stated that "the doctor did not notice any lesions or abnormal leakage of cerebrospinal fluid from the catheter", so i'm not clear if the catheter was replaced or not.Answer: firstly, catheter¿s mandrel was removed.They did not manage understanding whether it was intact, meaning if all the ¿rows¿ with which it is composed have been removed, so they removed catheter also.Procedure had been repeated with success in the afternoon with another kit.- could you please clarify if the increase of surgery time is unknown or if it is one hour? answer: it was not positioning for surgery so no delay in surgery procedure - were there any new lesions/consequences for the patient (not detected just after the placement)? answer: no - was the guidewire wrapped around hand or fingers when retrieving it? answer: yes, around hand with large spirals.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hermetic lumbar catheter, closed tip (ins5010) was returned for evaluation: device history record (dhr) - the dhr was reviewed, and no anomaly was observed during its manufacturing, packaging, and inspection processes that could be related to the reported condition.Failure analysis - the reported unit was received for evaluation, and the package included one (1) catheter, one (1) blunt needle, and the guidewire.A cutout of the dispenser box was provided with product¿s labeling; therefore, the reported lot number (7499796) was confirmed to be correct.The guidewire visually was inspected, and the guidewire end proximal to health professional (hp) was bent indicating possible wrapping around fingers or hand (which was confirmed by the user).The guidewire¿s outer coiled wire was unraveled, and the distal tip of the wire was attached to the unraveled end; therefore, the wire was complete.The breakage happened at the distal weld which is consistent to guidewire breakage due to bending the guidewire; for example, wrapping the guidewire around the hand or fingers to retrieve the wire.The entire catheter was returned for evaluation, and evidence of curling was observed.This can happen when there is difficulty in retrieving the guidewire.The observation (curling) is consistent with the user¿s problem description.Also, a slit was observed on the catheter on the end near the hp which is also consistent when retrieving an unraveled guidewire and catheter curling is present.Therefore, the complaint is considered confirmed.Root cause - the guidewire was visually inspected, and it was confirmed to be unraveled.Therefore, the most probable cause for the guidewire¿s unraveling is related to wrapping it around the hand (as reported: wrapped ¿around hand with large spirals¿).This action can cause the wire to unravel.Due to confirmed complaints related to unraveled guidewires, a scar was issued to obtain an in-depth evaluation from the supplier to identify a potential root cause for the reported guidewire breakages and actions that can prevent or reduce the recurrence of the reported condition.The supplier¿s final report did not identify any manufacturing issues.However, the supplier reported that the user should not bend the wire; for example, wrapping the guidewire around the hand or fingers when removing the guidewire since this action could create a force on the distal weld exceeding 2.75 lbs.Causing the observed breakage at the distal weld and subsequent guidewire stretch or unraveling.As a result of these findings, the product ifu was revised to include cautions that advise the user not to bend the guidewire to prevent unraveling of the guidewire.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22983897
Report Number2648988-2025-00040
Device Sequence Number9709201
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Device Lot Number7499796
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer10/03/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale